My husband and I are just attempting to start a family. I had my Implanon removed last month. My husband was put on Androgel 1.62% September 1st due to low testosterone levels (had labs done because of excessive fatigue ect). In my research I have just found out that this can actually DECREASE his sperm count and our chances to conceive, is this true? He is feeling better on the medication so don't want to stop it if we don't have to. If this does reduce our chances are there alternatives? His PCP is not exactly helpful and has given us no answers & didn't say the med would reduce sperm so not sure if this is true?
Hi! If you two were my patients, I would start by recommending a semen analysis. If your husband's testosterone level is low, his sperm count may already be low. You are also correct that taking testosterone can lower the sperm count. I think your best option would be to have a consultation with a reproductive endocrinologist. There are MANY options including Intrauterine Insemination (IUI) and ICSI for couples with low sperm counts. Your case may be complicated however, and a RE is probably the type of doctor best suited to help you two sort out your options. Good luck! Dr B
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.